Alert archive / Michigan / Winter Weather Advisories in 2021

Winter Weather Advisory 33, NWS Gaylord, MI

December 21, 202110 counties in Michigan

NWS Gaylord, MI issued this winter weather advisory at Dec 21, 2021, 10:51 PM EST for 10 counties in Michigan. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2021, 10:51 PM EST (03:51 UTC)
Expired
Dec 22, 2021, 12:00 PM EST
In force
13 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Mackinac County, MI, Otsego County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 3.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2021-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2021-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS43 KAPX 220351
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1051 PM EST Tue Dec 21 2021

MIZ016>018-021-022-027-028-099-221200-
/O.NEW.KAPX.WW.Y.0033.211222T0351Z-211222T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford-
Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix
1051 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches
  for storm totals of 5 to 7 inches. Winds gusting as high as 35 
  mph.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
7 follow-up statements
893 
WWUS43 KAPX 220359
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1059 PM EST Tue Dec 21 2021

MIZ016>018-021-022-027-028-099-221200-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford-
Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix
1059 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches for storm totals of 5 to 7 inches. Winds gusting as 
  high as 35 mph.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
915 
WWUS43 KAPX 220429
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1129 PM EST Tue Dec 21 2021

MIZ086>088-095-096-221200-
/O.EXA.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
1129 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches. Winds gusting as high as 35 mph.

* WHERE...Western Chippewa, Central Chippewa, Southeast 
  Chippewa, Western Mackinac and Eastern Mackinac Counties.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-021-022-027-028-099-221200-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford-
Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix
1129 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches for storm totals of 5 to 7 inches. Winds gusting 
  as high as 35 mph.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
964 
WWUS43 KAPX 220739
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
239 AM EST Wed Dec 22 2021

MIZ016>018-021-022-027-028-099-221200-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Kalkaska-Crawford-
Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix
239 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches. Winds gusting as high as 35 mph.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086>088-095-096-221200-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village,
Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, 
St. Ignace, Brevort, and Les Cheneaux Islands
239 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches. Winds gusting as high as 35 mph.

* WHERE...Western Chippewa, Southeast Chippewa, Western 
  Mackinac, Central Chippewa and Eastern Mackinac Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
663 
WWUS43 KAPX 221133
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
633 AM EST Wed Dec 22 2021

MIZ016>018-088-095-096-221245-
/O.CAN.KAPX.WW.Y.0033.000000T0000Z-211222T1200Z/
Emmet-Cheboygan-Presque Isle-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Detour Village, Goetzville, Drummond Island, Engadine, Naubinway,
Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands
633 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

MIZ021-022-027-028-099-221500-
/O.EXT.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/
Antrim-Otsego-Kalkaska-Crawford-Charlevoix-
Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, 
and Charlevoix
633 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  2 inches.

* WHERE...Antrim, Otsego, Kalkaska, Crawford and Charlevoix 
  Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086-087-221500-
/O.EXT.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
633 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to 3 inches.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
718 
WWUS43 KAPX 221232
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
732 AM EST Wed Dec 22 2021

MIZ021-022-027-028-099-221500-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/
Antrim-Otsego-Kalkaska-Crawford-Charlevoix-
Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, 
and Charlevoix
732 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations of to 2
  inches. 

* WHERE...Antrim, Otsego, Kalkaska, Crawford and 
  Charlevoix Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086-087-221700-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
732 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to 3 inches.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
891 
WWUS43 KAPX 221500
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1000 AM EST Wed Dec 22 2021

MIZ021-022-027-028-099-221600-
/O.EXP.KAPX.WW.Y.0033.000000T0000Z-211222T1500Z/
Antrim-Otsego-Kalkaska-Crawford-Charlevoix-
Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, 
and Charlevoix
1000 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS
MORNING...

Lake effect snow bands have weakened. There could still be 
pockets of lowered visibility into this afternoon. 

$$

MIZ086-087-221700-
/O.CON.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
1000 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  two inches.

* WHERE...Western Chippewa and Central Chippewa Counties.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
990 
WWUS43 KAPX 221704
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1204 PM EST Wed Dec 22 2021

MIZ086-087-221815-
/O.EXP.KAPX.WW.Y.0033.000000T0000Z-211222T1700Z/
Western Chippewa-Central Chippewa-
Including the cities of Paradise, Trout Lake, Rudyard, 
Sault Ste. Marie, Brimley, Kinross, and Sugar Island
1204 PM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Lake effect snow bands have weakened. There could still be 
pockets of lowered visibility this afternoon. 

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 10:10 PM EST, 41 minutes earlier.

Area forecast discussion, Dec 21, 10:10 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1010 PM EST Tue Dec 21 2021

.UPDATE...
Issued at 957 PM EST Tue Dec 21 2021

At the current movement, it looks like the front is just leaving
NE Lower Michigan and going into Lake Huron. winds have turned
west from DRM to OSC. West flow LES bands have taken over in N
Lower and will expect that they will hold on through the rest of
the evening, and begin diminishing after 06z/Wed. In E Upper, the
winds are a little more NW, looking at the snow bands in E Upper
on CASMR, and in C Upper looking at KMQT. Bands in E Upper are
expected to remain NW, and the bands in N Lower begin turning NW
before 06z. So far, the snow bands are ending up where we
expected them, so will keep the forecast as is for the night.

&&

.NEAR TERM...(Through Tonight)
Issued at 319 PM EST Tue Dec 21 2021

...Snow then Lake Effect Snow Showers...

High Impact Weather Potential...Lake enhanced snow into this
evening, mainly across western Mackinac county.

1002 mb low pressure over western upper will race eastward through
tonight. A band of snow out ahead of it will impact the area with
the steadiest snow expected to remain north of M-32. Southerly
flow lake enhancement will likely lead to a period of heavy snow
across parts of eastern upper, especially in western Mackinac
county. Current warning and advisory across eastern upper will
stand through late evening for between 4 and 7 inches of
accumulation. Colder air wrapping in behind the system will then
lead to northwest flow lake effect banding later tonight into
Wednesday morning. Intensity as well as exactly where bands set up
will determine whether or not a fresh set of headlines will be
needed across parts of eastern upper and northwest lower. At this
point 2 to 4 inches with locally higher amounts are in the
forecast. Winds will become a bit gusty overnight with lows
ranging from the mid teens to the low 20s.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 319 PM EST Tue Dec 21 2021

...Lake effect snow continues through Wednesday afternoon...

High Impact Weather Potential:

Pattern Synopsis:

A shortwave trough departing the Great Lakes will progress across
New England as an associated cyclone treks into Quebec on Wednesday.
Large-scale subsidence will build surface high pressure extending
from the Gulf all the way into the Great Lakes heading towards the
holiday weekend. An embedded shortwave/speed max looks to rotate
through the main flow over the region on Thursday before additional
forcing and pressure falls arrive Friday.

Forecast/Details:

Lake effect snow will be ongoing at the start of the period across
parts of NW lower and eastern upper Michigan. More organized bands
are anticipated to develop prior to the period, focusing any heavier
snowfall amounts to localized areas. While the depth of saturation
isn't incredibly impressive, saturation does extend through the DGZ
with collocated forcing. Ample delta-Ts will also support this lake
effect snowfall into Wednesday afternoon, especially across eastern
upper where more favorable low-level moisture will be in place.
These ingredients may produce high snow-to-liquid ratios near 20:1
and generate an additional 1-2" where the heaviest organized bands
set up. Some localized higher amounts cannot be ruled out,
especially across portions of Chippewa county where lake effect snow
is expected to last longer.

Additional snowfall is possible both Wednesday night and Thursday.
Subtle forcing may produce an additional 1" across parts of eastern
upper and the Tip of the Mitt. Another round of snow is expected on
Thursday as an embedded shortwave moves overhead. Forecast soundings
display a saturated profile that largely lies outside of the DGZ,
but an additional 1-2" may be possible across portions of northern
lower Michigan. A mix of rain and snow chances are set to arrive
later on Friday, but discussion of this system heading into the
holiday weekend is largely confined to the long term. Otherwise,
temperatures will gradually rise through the week. Highs in the low
20s are expected on Wednesday before eventually warming into the mid
30s on Christmas Eve.

.LONG TERM...(Friday night through Tuesday)
Issued at 319 PM EST Tue Dec 21 2021

High Impact Weather Potential: Monitoring active weather through the
holiday weekend.

Upper-level westerlies will be in place heading into the holiday
weekend. Rather nebulous forcing aloft will create an elongated area
of low pressure across much of the Midwest stretching into the Great
Lakes, which introduces large uncertainty into forecast specifics at
this time. Trends have generally been towards a weaker, more
disorganized surface response across the Great Lakes heading into
Christmas Day. The most likely scenario at this time appears to be
rain across much of the CWA south of the bridge Friday evening into
Saturday with the best chance for any snowfall coming across eastern
upper. However, with such subtle forcing involved and temperatures
floating very close to freezing, this is a forecast that is more
susceptible to a large shift in expectations as the weekend draws
closer. Better chances for snow may come later Sunday into early
next week as long range model guidance hints at more organized upper-
level forcing moving through the region during this time. Otherwise,
highs are expected to remain in the upper 20s to mid 30s through
most of the long term.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 734 PM EST Tue Dec 21 2021

The first concern is the cold front/sfc low moving through N Lower
at the moment. Main snow is moving through the region with the
cold front evident having just passed through MGN and looking like
is on the office doorstep, 9miles SSW of Gayord. The expectation
is that the main snow will be through the region in about 2-3
hours, and then we transition to lake effect with NW flow. We have
been having MVFR VSBYs with tempo IFR restrictions, which will
continue with the LES, but in more localized areas, and CIGS that
are MVFR to IFR categories, and that will continue as well, in
more localized areas.

So PLN and TVC may continue for a few more hours after the front
moves through with MVFR/IFR conditions. MBL may improve some as
the wind direction may not put anything into the TAF site.

APN after the front moves through there in a few hours, may
improve some, but may have tempo restrictions, mainly from the
CIGs

Wednesday look like generally, improvement everywhere, with the
only snow being in the UP.

&&

.MARINE...
Issued at 319 PM EST Tue Dec 21 2021

South winds increasing this afternoon ahead of an approaching
cold front. Winds go quickly northwest and continue to increase in
speed as the front passes this evening. Widespread high end small
craft advisory conditions expected overnight into early
Wednesday, with even a few gales on portions of northern Lake
Huron. Gusty northwest winds will slowly subside on Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 10 PM EST this evening for
     MIZ086>088-096-098.
     WINTER STORM WARNING until 10 PM EST this evening for MIZ095.
LH...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LHZ345-346-
     349.
     GALE WARNING from 1 AM to 11 AM EST Wednesday for LHZ347-348.
LM...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LMZ323-341-
     342-344>346.
LS...SMALL CRAFT ADVISORY until 11 AM EST Wednesday for LSZ321-322.
&&

UPDATE...JL
NEAR TERM...AS
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...JL
MARINE...AS
Hazardous weather outlook, Dec 21, 4:20 PM EST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
420 PM EST Tue Dec 21 2021

MIZ016>018-020>036-041-042-086>088-095>099-222130-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
420 PM EST Tue Dec 21 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Accumulating snow will continue across a majority of northern
Michigan through early tonight. The snow will be heavy at times
across parts of eastern upper Michigan. Roadways will be slippery.
See latest winter storm warning and winter weather advisory for
more details. Lake effect snow showers are then expected to
develop across parts of eastern upper and northwest lower leading
to lowered visibility overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A wintry mix of precipitation is possible Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-222130-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
420 PM EST Tue Dec 21 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Gale force wind gusts are expected later tonight on portions of
northern Lake Huron. Please see the latest marine forecasts and
gale warning for additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale force wind gusts are expected Wednesday morning on portions
of northern Lake Huron. Please see the latest marine forecasts
and gale warning for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Dec 21, 7:44 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
744 PM EST TUE DEC 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             4 NE PETOSKEY           45.40N 84.88W
12/21/2021  M4.5 INCH        EMMET              MI   PUBLIC

&&
Local storm report, Dec 21, 8:12 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
812 PM EST TUE DEC 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             HORTON BAY              45.28N 85.08W
12/21/2021  E5.0 INCH        CHARLEVOIX         MI   PUBLIC

&&
Local storm report, Dec 21, 9:24 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
924 PM EST TUE DEC 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             SAULT STE. MARIE        46.49N 84.36W
12/21/2021  M4.0 INCH        CHIPPEWA           MI   PUBLIC

&&
Local storm report, Dec 21, 9:25 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
925 PM EST TUE DEC 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             INDIAN RIVER            45.41N 84.61W
12/21/2021  M4.3 INCH        CHEBOYGAN          MI   TRAINED SPOTTER

&&
Local storm report, Dec 21, 9:34 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EST TUE DEC 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             3 ESE ELMIRA            45.06N 84.79W
12/21/2021  E3.0 INCH        OTSEGO             MI   PUBLIC

&&

Nearby

Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.